MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3544257MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Seroma (2069)
| Date of Event |
03/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6)-year-old female patient underwent primary breast augmentation with mentor memorygel breast implant (sx mod classic gel, 425cc, date of implant (b)(6) 2014) on both sides and experienced breast implants rupture bilaterally.It was also reported that the patient has developed late onset seroma in the left breast.No information was provided regarding testing of the seroma fluid.At this time, mentor has received no information regarding explantation or an expected explantation date.This medwatch report is for the patient¿s left-sided device.
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On august 4, 2021, mentor became aware that event description (b5) of the previous initial submission mistakenly did not say "caucasian".This is a caucasian patient.Race and ethnicity were correctly selected.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4) b5: term "caucasian" missing from event description.
Additional Manufacturer Narrative
On october 1, 2021, mentor became aware that the date of surgery was (b)(6) 2021.Hence, following fields have been updated on this form: is required intervention has been selected under section b; field b2 fields d6b for explantation date have been updated to (b)(6) 2021.Field h6 health effect - impact code ¿device explantation¿ has been added.Field h6 type of investigation has been updated to "device not returned." reason for device explant and/or reoperation: left rupture, and late onset seroma.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On october 15, 2021, mentor became aware that date of event was 3/1/2021.Hence, field b3 is updated on this form.Also, date of explantation is november 2, 2021.Field d6b is november 2, 2021.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On october 28, 2021, mentor became aware that the date of explantation is (b)(6) 2021.Field d6b is (b)(6) 2021.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On december 6, 2021, the mentor failure analysis lab received the device for evaluation.On december 17, 2021, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 425cc breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking, measuring approximately 10.0 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.The possibility of bia-alcl is considered when a patient presents with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for bia-alcl, collect fresh seroma fluid and representative portions of the capsule, and sent to a laboratory with appropriate expertise for pathology test to rule out alcl, including immunohistochemistry testing for cd30 and alk (anaplastic lymphoma kinase).If your patient is diagnosed with peri-implant bia-alcl, develop an individualized treatment plan in coordination with a multidisciplinary care team.The national comprehensive cancer network (nccn) recommends surgical treatment that includes implant removal and complete capsulectomy ipsilaterally as well as contralaterally, where applicable.All confirmed cases of bia-alcl are reported to the fda (https://www.Fda.Gov/safety/medwatch).Fda also recommends reporting cases of bia-alcl to the profile registry (https://www.Thepsf.Org/research/clinical-impact/profile.Htm) where more comprehensive data can be submitted.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).